Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 31, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Nov 23, 2009, 5:10 AM AKST. It took effect at Nov 23, 2009, 2:00 PM AKST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2009, 5:10 AM AKST (14:10 UTC)
- In effect from
- Nov 23, 2009, 2:00 PM AKST
- Expired
- Nov 23, 2009, 10:48 PM AKST
- In force
- 9 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 231410 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 510 AM AKST MON NOV 23 2009 AKZ125-231515- /X.CAN.PAFC.HW.W.0030.000000T0000Z-091124T0100Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 510 AM AKST MON NOV 23 2009 ...HIGH WIND WARNING IS CANCELLED FOR PORTAGE VALLEY AND TURNAGAIN ARM... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. AFTER PEAKING AROUND 65 MPH LAST EVENING WINDS THROUGH PORTAGE VALLEY AND EASTERN TURNAGAIN ARM HAVE DIMINISHED TO 30 TO 45 MPH EARLY THIS MORNING. WINDS ARE EXPECTED TO INCREASE BACK TO AROUND 55 MPH THIS AFTERNOON BEFORE DIMINISHING TONIGHT. $$ AKZ101-240315- /X.UPG.PAFC.HW.A.0015.091123T2200Z-091124T1000Z/ /X.NEW.PAFC.HW.W.0031.091123T2300Z-091124T0800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 510 AM AKST MON NOV 23 2009 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM AKST THIS EVENING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM AKST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG STORM APPROACHING THE SOUTHERN KENAI PENINSULA EARLY THIS MORNING WILL CROSS TO THE WESTERN KENAI PENINSULA THIS AFTERNOON AND INTO COOK INLET THIS EVENING. AS IT DOES SO THE PRESSURE GRADIENT ACROSS TURNAGAIN ARM WILL RAPIDLY INCREASE. THE COMBINATION OF THIS GRADIENT ALONG WITH PRESSURE RISES BEHIND THE LOW WILL PRODUCE EAST WINDS GUSTING TO 80 MPH ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH THE EVENING. WINDS WILL GRADUALLY DIMINISH MONDAY NIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
2 follow-up statements
000 WWAK71 PAFC 240041 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 341 PM AKST MON NOV 23 2009 AKZ101-240800- /X.CON.PAFC.HW.W.0031.000000T0000Z-091124T0800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 341 PM AKST MON NOV 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM AKST THIS EVENING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM AKST THIS EVENING. WINDS OF 30 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED THIS EVENING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS. THESE WINDS WILL BEGIN TO SUBSIDE BY MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK71 PAFC 240748 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1048 PM AKST MON NOV 23 2009 AKZ101-240900- /X.CAN.PAFC.HW.W.0031.000000T0000Z-091124T0800Z/ ANCHORAGE- INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN... EKLUTNA 1048 PM AKST MON NOV 23 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS ARE SUBSIDING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS IN THE WAKE OF A FRONTAL PASSAGE. WARNING LEVEL WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Nov 23, 5:00 AM AKST, 10 minutes earlier.
Area forecast discussion, Nov 23, 5:00 AM AKST, 10 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST MON NOV 23 2009
.ANALYSIS AND UPPER LEVELS...
IN THE UPPER-LVLS...A BROAD TROF ENVELOPS MUCH OF THE AOR...WITH AN
UPPER-LOW OVER THE FAR NORTHERN BERING AND AN UPPER-RIDGE OVER THE
COPPER RIVER BASIN. AT THE SURFACE A STORM-FORCE LOW NE OF KODIAK IS
MOVING NORTHWEST TOWARDS THE S KENAI PENINSULA AND COOK INLET
REGION...WITH THE ASSOCIATED FRONT APPROACHING THE COASTAL AREAS OF
PRINCE WILLIAM SOUND. FURTHER WEST A LOW IS PRESENT JUST SOUTH OF
CAPE NEWENHAM AND MOVING EAST AND ONSHORE BRISTOL BAY. ALSO A WEAK
LOW IS OVER THE WESTERN BERING ROTATING SOUTHEAST. SURFACE FEATURES
DUE TO IMPACT THE AOR IN THE COMING DAYS ARE IN THEIR DEVELOPING
PERIODS. ONE OF THEM IS OFF THE S TIP OF THE KAMCHATKA PENINSULA
MOVING EAST TOWARDS THE W BERING/ALEUTIANS...AND THE OTHER IS A
DEEPENING LOW OVER THE NORTH CENTRAL PACIFIC MOVING NORTHEAST TOWARDS
THE GULF OF AK.
.MODEL DISCUSSION...
MODELS ARE SATISFACTORILY CAPTURING THE MAJOR FEATURES ACROSS THE
AOR. IN GENERAL THE LOW MOVING INTO THE S COOK INLET REGION MONDAY
AFTERNOON WILL WEAKEN...WITH THE NAM CAPTURING THIS BEST. ALL
SOLUTIONS REASONABLY DEPICT THE NEXT LOW MOVING INTO THE GULF OF AK
TUESDAY INTO WEDNESDAY...THOUGH THE GFS TENDS TO CONSOLIDATE THE
ENERGY WHILE THE OTHER SOLUTIONS ELONGATE THE SYSTEM A BIT MORE. THE
REMNANTS OF THE SYSTEM APPEAR TO MOVE ONSHORE ON WED NIGHT. IN THE
WEST THE WEAK LOW IN THE BERING WILL WEAKEN AS IT MOVES SOUTHEAST AND
DISSIPATES AROUND THE PRIBILOFF ISLANDS. THE SYSTEM DEVELOPING OFF
THE KAMCHATKA PENINSULA WILL MOVE EAST AND INTO THE W BERING TUESDAY
AFTERNOON AND EVENING...WITH MODELS REASONABLY SIMILAR THROUGH THE
MID-RANGE PERIOD...ALBEIT THE GFS IS STRONGEST.
.SHORT TERM FORECAST...
.SOUTHCENTRAL...
RAIN AND SNOW CONTINUING ACROSS THE KENAI PENINSULA AND PRINCE
WILLIAM SOUND AS THE STORM-FORCE LOW AND ASSOCIATED FRONT MOVE
ASHORE...TAPERING TO SHOWERS TUESDAY MORNING...EXCEPT WHERE SOUTHERLY
FLOW WILL CONTINUE TO SUPPORT PRECIPITATION ACROSS EASTERN PRINCE
WILLIAM SOUND. THROUGH MONDAY...HEAVIEST SNOW WILL BE OVER HIGHER
ELEVATIONS AND PARTICULARLY TURNAGAIN PASS WHERE IN EXCESS OF ONE
FOOT OF SNOW IS EXPECTED THROUGH EARLY TUESDAY. STRENGTHENING
PRESSURE GRADIENT TO SUPPORT STRONG WINDS THROUGH THOMPSON PASS...AND
WHEN COUPLED WITH FALLING AND BLOWING SNOW...LOOKS TO YIELD BLIZZARD
CONDITIONS LATE MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING.
STRONG EAST WINDS OF 60 TO 75 MPH DEVELOPING ALONG TURNAGAIN ARM
MONDAY AFTERNOON AS FRONT PASSES THROUGH. PRECIPITATION THROUGH THE
ANCHORAGE BOWL AND MAT-SU VALLEY LOOKS TO BE RETARDED BY DOWNSLOPING
CONDITIONS...THOUGH SOME PERIODS OF LIGHT SNOW STILL POSSIBLE MAINLY
ALONG THE HILLSIDE. SOME WARMER AIR TRYING TO NOSE INTO THE INTERIOR
OF SOUTHCENTRAL MAY YIELD A MIX OF RAIN AND SNOW MAINLY ALONG THE
HILLSIDE/MOUNTAINS. FRONT MOVING THROUGH WILL SHIFT WINDS TO THE
SOUTHEAST INTO THE ANCHORAGE BOWL...THOUGH STRONGEST WINDS WILL BE
ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS. WINDS BEGIN TO DIMINISH
OVERNIGHT MONDAY INTO TUESDAY. THE NEXT LOW MOVING UP THE GULF LOOKS
TO REINFORCE PRECIPITATION OVER PRINCE WILLIAM SOUND TUESDAY AND
WEDNESDAY.
.SOUTHWEST...
PERIODS OF SNOW OVER THE KUSKOWIM DELTA/VALLEY...EXCEPT RAIN AND SNOW
OVER BRISTOL BAY CLOSER TO THE DYING LOW PRESSURE SYSTEM MOVING
ASHORE THERE THROUGH TUESDAY. MOISTURE FROM THE LOW MOVING INTO COOK
INLET NOSING ADDITIONAL MOISTURE INTO THE REGION AND HELPING TO
SUSTAIN PRECIPITATON. AREAS OF BLOWING SNOW COUPLED WITH FALLING SNOW
BRINGING YIELDING LOCALIZED BLIZZARD CONDITIONS ALONG THE KUSKOWIM
DELTA COAST...ENDING BY MID-DAY MONDAY AS THE BRISTOL BAY LOW
DISSIPATES.
.BERING SEA/ALEUTIANS...
SNOW SHOWERS GIVING WAY TO STEADIER RAIN AND SNOW OVER THE ALEUTIAN
CHAIN AS ANOTHER LOW PRESSURE SYSTEM MOVES THROUGH TUESDAY AND
WEDNESDAY.
.LONG TERM FORECAST...
PATTERN TO REMAIN ACTIVE AS UPPER-TROF REMAINS PREDOMINANT ACROSS THE
AOR...WITH A SERIES OF LOW PRESSURE SYSTEMS ROTATING THROUGH THE GULF
AND BERING INTO THIS WEEKEND.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING...131 155
HIGH WIND WARNING...101
MARINE...STORM...120 125 130
GALE...351 352 411 413 414 129 132 140 150 155 160 165 170
171 172 175 176 179 180 185
HEAVY FREEZING SPRAY...412 414 160 179 180
JAM NOV 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 4:00 PM AKST | Gale Warning | AFC | 4 days | |
| Nov 22, 4:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Nov 22, 4:00 PM AKST | Small Craft Advisory | AFC | 13 hr | |
| Nov 22, 4:00 PM AKST | Small Craft Advisory | AFC | 3 days | |
| Nov 22, 4:17 PM AKST | High Wind Warning | AFC | 13 hr | |
| Nov 22, 11:29 PM AKST | Blizzard Watch | AFC | 6 hr | |
| Nov 22, 11:40 PM AKST | Storm Warning | AFC | 16 hr | |
| Nov 23, 12:49 AM AKST | Blizzard Warning | AFC | 9 hr | |
| Nov 23, 4:00 AM AKST | Gale Warning | AFC | 4 days | |
| Nov 23, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Nov 23, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Nov 23, 4:00 AM AKST | Small Craft Advisory | AFC | 5 days | |
| Nov 23, 4:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Nov 23, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Nov 23, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Nov 23, 5:15 AM AKST | Blizzard Warning | AFC | 24 hr | |
| Nov 23, 5:25 AM AKST | Gale Warning | AFC | 23 hr |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.